Bitter Pill – The Dangerous Side Effects of Fluoridated Antibiotics

via: Mercola.com
by: Dr. Mercola
November 1, 2014

Fluoroquinolones are among the most dangerous drugs on the market and should be avoided unless your life depends on it. Despite their dangers, they’re the most commonly prescribed class of antibiotics in the United States… In 2010, Bayer’s top two fluoroquinolones (Cipro and Avalox) brought in $1 billion in sales.

That same year, Johnson & Johnson sold $1.3 billion-worth of its drug, Levaquin. All antibiotics carry a risk of side effects, but fluoroquinolones are in a class by themselves when it comes to potential health risks.

No other antibiotic carries as high a potential to cause serious, permanent injuries and even death, as the fluoroquinolones do. Despite their higher than normal risks, doctors frequently prescribe them as a first line of treatment even for mild infections. Always ask your doctor if there is a safer alternative.

And, adding insult to injury, most victims claim they were never warned that there are dire adverse effects associated with these antibiotics. I strongly advise you to educate yourself about the risks of fluoroquinolones, and refuse any prescription for these drugs unless absolutely necessary.

What Makes Fluoroquinolones So Dangerous?

Fluoroquinolones have fluoride as a central part of the drug.  Fluoride is a known neurotoxin, and drugs with an attached fluoride molecule are able to penetrate into very sensitive tissues, including your brain.

The ability to cross the blood-brain barrier is what makes fluoride such a potent neurotoxin. Fluoride also disrupts collagen synthesis, and can damage your immune system by depleting energy reserves and inhibiting antibody formation in your blood.

According to Todd R. Plumb, M.D.1–a physician and fluoroquinolone victim—fluoroquinolone toxicity appears to be functional, not structural, as structural abnormalities are not typically seen on the radiological studies of patients with fluoroquinolone toxicity. Based on the available research, he cites the following four possible mechanisms of harm by fluoroquinolones:

  • Inhibition or disruption of the central nervous system GABA receptors
  • Depletion of magnesium and disruption of cellular enzyme function
  • Disruption of mitochondrial function and energy production
  • Oxidative injury and cellular death

Bitter Pill features three victims whose lives have been shattered by the long-term health effects of fluoroquinolones. Placing the blame squarely on the drug maker, one of them says: “[These side effects are] not something they’re just finding out now. These people are criminals. They belong in prison for the rest of their lives.”

Dr. Terence Young, MD, also featured in this video, lost his 15-year old daughter to a lethal drug effect in 2000.

Channeling his grief into finding out how that could happen, he says he discovered “corrupt practices that prevented doctors and patients learning what the true risks of prescription drugs were. And the reason that’s happened is because of this incredible marketing power of the pharmaceutical industry.”

Continue Reading At: Mercola.com

Advertisements

, , , , , , , , , , ,

  1. #1 by thetinfoilhatsociety on November 2, 2014 - 10:39 pm

    It *is* frightening. I try to avoid prescribing them unless there’s really no other choice. I know of someone personally who had a tendon rupture from levaquin.

    • #2 by TheRedPillGuide on November 2, 2014 - 10:51 pm

      That’s intense!

      After seeing this article, for a bit, thought that my mother was on levaquin, but it turned out to be levothyroxine. They obviously each have side effects, but just had to check.

      Its unfortunate that took place to your friend. Have had a few nasty side effects form medications, which is what pushed me to learn as much as possible about what we aren’t being told about.

      Its good you avoid prescribing meds unless their is need for them. Everything has its place, but antibiotics and some meds are definitely over-prescribed. Very prudent on your part.

      My last doc wanted me to get on remicade for a really nasty flare up and a series of other issues. After much mulling and research we decided it wasn’t for me. Thankfully, with proper dietary changes, probiotics/supplements, yoga/workouts, my flare ups have subsided nigh completely. Am not quite 100%, but am feeling better than probably 6-7 years. Needless to say that feels much better than the alternative.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: